Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 404, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 28, 2003, 8:29 PM CDT for Gibson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 28, 2003, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2121 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610
WUUS54 KMEG 290129
SVRMEM
TNC053-290215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT MON JUL 28 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 915 PM CDT.
* AT 827 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
DYER...MOVING SOUTHEAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CDT INCLUDE...
DYER...
TRENTON...BRADFORD...
GIBSON...HUMBOLDT...
MILAN...
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3619 8902 3606 8916 3580 8890 3583 8873
3605 8871
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:34 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 1:34 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 134 PM CDT MON JUL 28 2003 COLD FRONT APPEARS TO BE NEAR A IND-STL-ICT LINE AT MID-DAY. THE FRONT IS EXPECTED TO SINK SLOWLY SOUTH INTO THE CWA OVERNIGHT. FOR THE AFTERNOON AND EVENING HOURS...BEST CHANCE OF CONVECTION WOULD PROBABLY BE TO THE NORTH OF A SAVANNAH-JACKSON-JONESBORO LINE. A LITTLE HIGHER POPS THERE...AREAL COVERAGE AT MID-AFTERNOON WILL DETERMINE THE ACTUAL VALUE. FRONT IS EXPECTED TO HANG UP OVER THE AREA FOR 24-36 HOURS...AT LEAST. WHILE THERE WILL BE IMPULSES MOVING THROUGH THE UPPER TROF... GFS SOLUTION FOR 48-72 HOURS WRT IMPULSE STRENGTH IS QUESTIONABLE. THIS MEANS THAT MAV POPS FOR WEDNESDAY COULD BE A LITTLE HIGHER THAN JUSTIFIED. POPS IN CHANCE RANGE FOR TUESDAY/TUESDAY NIGHT SHOULD BE OK. MOST CONVECTION SHOULD HAVE A DIURNAL MAX/MIN THE NEXT TWO DAYS. DRIER AIR TRIES TO WORK INTO AREA BY THURSDAY AND FRIDAY. CURRENT FORECAST MENTIONING PRECIP FOR FRIDAY/SATURDAY TIME RANGE BASED ON POTENTIAL FOR MCS DEVELOPMENT. SINCE UPPER FLOW WOULD BE CONDUCIVE FOR THESE...WILL KEEP MENTION IN THE FORECAST. SUNDAY/MONDAY POTENTIAL SHOULD BE LESS...AND WILL KEEP THAT DRY FOR NOW. TEMPERATURES...SEE NO NEED TO MAKE MAJOR CHANGES FROM WHAT IS ALREADY IN THE FORECAST. OF COURSE...LOCATION OF CONVECTION WILL MAKE OR BREAK FORECAST. .MEG...NONE. WAGNER
Hazardous weather outlook, Jul 28, 2:50 PM CDT, 5 hours 39 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL MOVE SLOWLY INTO THE MID SOUTH OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. SOME STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE FRONT WILL STALL ACROSS NORTH MISSISSIPPI ON TUESDAY PRODUCING SCATTERED THUNDERSTORMS...ESPECIALLY ACROSS NORTH MISSISSIPPI. A SURFACE LOW WILL DEVELOP ALONG THE FRONT WEDNESDAY AND PRODUCE ANOTHER ROUND OF THUNDERSTORMS ACROSS THE MID SOUTH WEDNESDAY AND THURSDAY. THE FRONT SHOULD MOVE EAST OF THE AREA THURSDAY NIGHT. UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
In the hours before
Special weather statement, Jul 28, 6:17 PM CDT, 2 hours 12 minutes before
ARZ009-MOZ113-282330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 617 PM CDT MON JUL 28 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ST. FRANCIS AT 617 PM CDT... MOVING SOUTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...KENNETT...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 28, 7:10 PM CDT, 1 hour 19 minutes before
TNZ002-290045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CDT MON JUL 28 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF CLAYTON IN FULTON COUNTY KENTUCKY AT 710 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 44 min |
| Jul 28, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 44 min |
| Jul 28, 8:06 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 39 min |
| Jul 28, 8:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 46 min |
| Jul 28, 9:11 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson, Madison | 64 min |
| Jul 28, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 45 min |
| Jul 28, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 31 min |
| Jul 28, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 40 min |
| Jul 28, 9:59 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 46 min |
| Jul 28, 10:56 PM CDT | Flash Flood Warning | MEG | Chester | 3 hr |
| Jul 28, 11:09 PM CDT | Flash Flood Warning | MEG | Dyer, Lake | 3 hr |
| Jul 28, 11:17 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 43 min |
| Jul 28, 11:45 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 30 min |
| Jul 28, 11:54 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.